Alert archive / South Dakota / Wind Advisories in 2014

Wind Advisory 18, NWS Aberdeen, SD

April 23, 201426 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Apr 23, 2014, 4:12 AM CDT for 26 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 23, 2014, 4:12 AM CDT (09:12 UTC)
Expired
Apr 23, 2014, 6:45 PM CDT
In force
15 hr
Issued by
NWS Aberdeen, SD
All 28 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 56 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.2 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2014-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2014-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2534 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
286 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

497 
WWUS73 KABR 230912
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
412 AM CDT WED APR 23 2014

...STRONG SOUTHEAST WINDS TODAY...

SDZ003-004-009-015-016-033>035-045-048-231500-
/O.NEW.KABR.WI.Y.0018.140423T0912Z-140423T1500Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-STANLEY-SULLY-HUGHES-JONES-
LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...GETTYSBURG...FORT PIERRE...ONIDA...PIERRE...MURDO...
PRESHO
412 AM CDT WED APR 23 2014 /312 AM MDT WED APR 23 2014/

...WIND ADVISORY IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/ THIS
MORNING. 

* TIMING...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH
  MID MORNING...BEFORE SWITCHING AROUND TO THE NORTHWEST BEHIND A
  COLD FRONT THIS AFTERNOON.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-036-037-051-232100-
/O.NEW.KABR.WI.Y.0018.140423T0912Z-140423T2100Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
412 AM CDT WED APR 23 2014

...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

* TIMING...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH
  THE AFTERNOON...BEFORE SWITCHING AROUND TO THE NORTHWEST BEHIND
  A COLD FRONT THIS EVENING.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-232115-
/O.NEW.KABR.WI.Y.0018.140423T1500Z-140424T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
412 AM CDT WED APR 23 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* TIMING...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH
  THIS EVENING...BEFORE SWITCHING AROUND TO THE NORTHWEST BEHIND A
  COLD FRONT TONIGHT.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45
  MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SERR
4 follow-up statements
677 
WWUS73 KABR 231456
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
956 AM CDT WED APR 23 2014

...STRONG SOUTHEAST WINDS TODAY...

SDZ003-015-033>035-045-048-231600-
/O.EXP.KABR.WI.Y.0018.000000T0000Z-140423T1500Z/
CORSON-DEWEY-STANLEY-SULLY-HUGHES-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...TIMBER LAKE...
FORT PIERRE...ONIDA...PIERRE...MURDO...PRESHO
956 AM CDT WED APR 23 2014 /856 AM MDT WED APR 23 2014/

...WIND ADVISORY WILL EXPIRE AT 10 AM CDT /9 AM MDT/ THIS
MORNING...

$$

SDZ004-009-016-231800-
/O.EXT.KABR.WI.Y.0018.000000T0000Z-140423T1800Z/
CAMPBELL-WALWORTH-POTTER-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG
956 AM CDT WED APR 23 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON...

* TIMING...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH
  THE LATE MORNING HOURS...BEFORE SWITCHING AROUND TO THE
  NORTHWEST BEHIND A COLD FRONT THIS AFTERNOON.

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-240000-
/O.CON.KABR.WI.Y.0018.140423T1500Z-140424T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
956 AM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH 
  THIS EVENING...BEFORE SWITCHING AROUND TO THE NORTHWEST BEHIND 
  A COLD FRONT TONIGHT. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-036-037-051-232100-
/O.CON.KABR.WI.Y.0018.000000T0000Z-140423T2100Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
956 AM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH 
  THE AFTERNOON...BEFORE SWITCHING AROUND TO THE NORTHWEST 
  BEHIND A COLD FRONT THIS EVENING. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  45 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
365 
WWUS73 KABR 231756
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1256 PM CDT WED APR 23 2014

...STRONG SOUTHEAST WINDS TODAY...

SDZ004-009-016-231900-
/O.EXP.KABR.WI.Y.0018.000000T0000Z-140423T1800Z/
CAMPBELL-WALWORTH-POTTER-
INCLUDING THE CITIES OF...HERREID...MOBRIDGE...GETTYSBURG
1256 PM CDT WED APR 23 2014

...WIND ADVISORY WILL EXPIRE AT 1 PM CDT THIS AFTERNOON...

$$

MNZ039-046-SDZ007-008-011-019>023-240000-
/O.CON.KABR.WI.Y.0018.000000T0000Z-140424T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
1256 PM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH 
  THIS EVENING...BEFORE SWITCHING AROUND TO THE NORTHWEST BEHIND 
  A COLD FRONT TONIGHT. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ005-006-010-017-018-036-037-051-232100-
/O.CON.KABR.WI.Y.0018.000000T0000Z-140423T2100Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
1256 PM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* TIMING...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH 
  THE AFTERNOON...BEFORE SWITCHING AROUND TO THE NORTHWEST 
  BEHIND A COLD FRONT THIS EVENING. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
802 
WWUS73 KABR 232057
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
357 PM CDT WED APR 23 2014

...STRONG SOUTHEAST WINDS TODAY...

SDZ005-006-010-017-018-036-037-051-232200-
/O.EXP.KABR.WI.Y.0018.000000T0000Z-140423T2100Z/
MCPHERSON-BROWN-EDMUNDS-FAULK-SPINK-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...ABERDEEN...IPSWICH...
FAULKTON...REDFIELD...HIGHMORE...MILLER...FORT THOMPSON
357 PM CDT WED APR 23 2014

...WIND ADVISORY WILL EXPIRE AT 4 PM CDT THIS AFTERNOON...

$$

MNZ039-046-SDZ007-008-011-019>023-240000-
/O.CON.KABR.WI.Y.0018.000000T0000Z-140424T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
357 PM CDT WED APR 23 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...STRONG AND GUSTY SOUTHEAST WINDS ARE EXPECTED THROUGH 
  THIS EVENING...BEFORE SWITCHING AROUND TO THE NORTHWEST BEHIND 
  A COLD FRONT TONIGHT. 

* WINDS...SOUTHEASTERLY WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 
  50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
TMT
400 
WWUS73 KABR 232345
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
645 PM CDT WED APR 23 2014

MNZ039-046-SDZ007-008-011-019>023-240045-
/O.CAN.KABR.WI.Y.0018.000000T0000Z-140424T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...CASTLEWOOD...
CLEAR LAKE
645 PM CDT WED APR 23 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 23, 12:40 AM CDT, 3 hours 32 minutes earlier.

Area forecast discussion, Apr 23, 12:40 AM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1240 AM CDT WED APR 23 2014

.UPDATE...
AVIATION DISCUSSION UPDATED BELOW.

SOME WAA SHOWERS IN CENTRAL SD THIS EVENING WILL CONTINUE TO
EXPAND AS THEY LIFT NORTHEAST THROUGH THE NIGHT WITH SOME
THUNDERSTORMS POSSIBLE. THE BEST CHANCES OF PRECIPITATION WILL
CONTINUE TO BE ACROSS NORTHEAST SD AND WEST CENTRAL MN MAINLY
AFTER MIDNIGHT. CURRENT FORECAST LOOKS GOOD.

&&
.PREVIOUS DISCUSSION...
.SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

UPPER LEVEL RIDGING CURRENTLY OVER THE AREA WILL GET PUSHED EAST
LATER TONIGHT AS A FAIRLY STRONG SHORTWAVE TRACKS ACROSS THE
ROCKIES AND TO THE WESTERN DAKOTAS. THE WAVE SWINGS OVER THE
NORTHERN PLAINS WEDNESDAY INTO WEDNESDAY NIGHT BEFORE TRACKING
EASTWARD AHEAD OF ANOTHER RIDGE.

AT THE SURFACE...A SOMEWHAT TIGHT PRESSURE GRADIENT HAS SET UP
OVER MAINLY THE WESTERN CWA THIS AFTERNOON. WIND SPEEDS HAVE
APPROACHED WIND ADVISORY CRITERIA ALONG AND WEST OF THE MISSOURI
RIVER...BUT HAVE NOT QUITE REACHED IT. THE STRONG SOUTHERLY FLOW
WILL BRING MOISTURE UP INTO THE REGION LATER TONIGHT...ALONG WITH
AN INTENSIFYING LOW LEVEL JET...AND MAY SEE SOME PRECIPITATION
DEVELOP...MAINLY AFTER MIDNIGHT. WILL SEE SOME INCREASE IN
INSTABILITY ON WEDNESDAY...ESPECIALLY ACROSS THE SOUTHERN AND
EASTERN CWA. THEREFORE...WILL KEEP THE MENTION OF THUNDERSTORMS IN
FOR BOTH TONIGHT AND WEDNESDAY. LIMITED MOISTURE AND LACK OF
COHESIVENESS BETWEEN THE FRONTAL PASSAGE AND LOW LEVEL JET TIMING
SHOULD MEAN NO SEVERE WEATHER. MAY SEE SOME GUSTINESS IN THE WINDS
WITH THE FRONTAL BOUNDARY PASSAGE WEDNESDAY AFTERNOON...BUT IT
DOES NOT LOOK TO LAST VERY LONG...THEREFORE HAVE OPTED TO NOT
ISSUE ANY WIND HEADLINES AT THIS TIME. THE PRECIPITATION CHANCES
MAY END FOR A TIME WEDNESDAY NIGHT INTO THURSDAY AS THE DRY SLOT
AFFECTS THE AREA...THEN MAY SEE WRAP AROUND PRECIPITATION OVER THE
EASTERN CWA ON THURSDAY.

NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH
THE PERIOD...WITH HIGHS MAINLY IN THE 60S AND OVERNIGHT LOWS IN
THE MID 30S AND 40S.

.LONG TERM...FRIDAY THROUGH TUESDAY

QUITE A BIT OF UNCERTAINTY IN THE EXTENDED FORECAST...EVEN AS
EARLY AS FRIDAY TO KICK THINGS OFF. MODELS SHOW QUITE A SPREAD IN
850 MB TEMPS...WHICH WILL ULTIMATELY AFFECT HIGH TEMPERATURES. GFS
AND GEM ARE COOLER ALOFT...WITH 850 MB TEMPS SNEAKING DOWN TO
AROUND ZERO DEGREES CELSIUS OR JUST UNDER ACROSS THE NORTHERN
COUNTIES...WHEREAS THE EC REMAINS MILD WITH READINGS AS HIGH AS +8
CELSIUS. GENERALLY TOOK A MIDDLE ROAD APPROACH AT THIS POINT FOR
HIGH TEMPS ACROSS THE NORTH ON FRIDAY.

FOCUS THEN TURNS TO THE APPROACHING STORM SYSTEM FOR THE WEEKEND
INTO EARLY NEXT WEEK. MODELS SHOWING A PRETTY POTENT LOW PRESSURE
SYSTEM KICKING OUT INTO THE NORTHERN PLAINS WITH A GOOD AMOUNT OF
MOISTURE AS WELL. MODELS ARE ACTUALLY IN FAIR AGREEMENT IN REGARDS
TO THE STRENGTH AND TRACK OF THE LOW EVEN THIS FAR OUT...THERE ARE
JUST SOME TIMING ISSUES TO DEAL WITH STILL. DID NOT STRAY TOO FAR
FROM INHERITED ALLBLEND POPS IN REGARDS TO THIS SYSTEM.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

STRONG SOUTHEAST WINDS WILL REMAIN THROUGH THE NIGHT AND MUCH OF
THE DAY AS A COLD FRONT MOVES IN FROM THE WEST. THUS...THE WINDS
WILL DECREASE AND BECOME NORTHWEST AT PIR...MBG AND ABR INTO THE
EVENING. SOUTHEAST WINDS WILL BE FROM 20 TO 30 KNOTS WITH GUSTS TO
35 TO 40 KNOTS AT TIMES. WITH THE STRONG LIFT TONIGHT...HIGH BASED
SHOWERS AND POSSIBLE THUNDERSTORMS ARE EXPECTED AND COULD AFFECT
ABR AND ATY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...TDK
SHORT TERM...PARKIN
LONG TERM...TMT
AVIATION...TDK

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 22, 4:19 AM CDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
419 AM CDT TUE APR 22 2014

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-230930-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
419 AM CDT TUE APR 22 2014 /319 AM MDT TUE APR 22 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SOUTHEAST WINDS WILL BECOME GUSTY THIS AFTERNOON AND FIRE DANGER
REMAINS VERY HIGH ACROSS MUCH OF CENTRAL SOUTH DAKOTA TODAY.

A LOW PRESSURE SYSTEM WILL WORK OUT OF THE ROCKIES INTO THE
NORTHERN PLAINS OVER THE NEXT COUPLE OF DAYS...BRINGING CHANCES
FOR SHOWERS AND THUNDERSTORMS WITH IT. SHOWERS AND THUNDERSTORMS
ARE FIRST INTRODUCED INTO THE FORECAST THIS EVENING...AND WILL
PERSIST THROUGH THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY...AIDING IN
ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS. DRIER AIR DOES
APPEAR TO QUICKLY MOVE IN BEHIND THIS FRONT HOWEVER...SO GREATEST
PRECIPITATION CHANCES WILL REMAIN ACROSS FAR EASTERN SOUTH DAKOTA
AND WEST CENTRAL MINNESOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SERR

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 5:00 AM CDTFire Weather WatchABR10 hr
Apr 23, 3:11 PM CDTRed Flag WarningABR28 hr

Nearby

Wind Advisories in South Dakota, 2014Wind Advisories in Minnesota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.